Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2001, 4:07 PM MDT for Quay County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2001, 4:07 PM MDT (22:07 UTC)
- Expired
- Jul 30, 2001, 4:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 302208 SVRABQ NMC037-302245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF NARA VISA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NARA VISA AT 435 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3575 10336 3539 10336 3544 10304 3574 10303
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON JUL 30 2001 WITH OVER AN INCH OF PRECIPITABLE WATER...I AM PLANNING TO GO WITH 30 TO 50 PCT POPS ACROSS THE WEST TONIGHT. THIS IS SUBJECT TO CHANGE AT THE LAST MINUTE THOUGH AS THERE IS LESS LIGHTNING ACROSS THE WEST THAN I HAD EXPECTED AT THIS TIME. TEMPS OF 78 AT GUP AND GNT EXPLAIN THE LACK OF CONVECTION. THE OVERALL PATTERN HAS THE UPPER HIGH SHIFTING EAST AS AN UPPER TROUGH GOES BY TO THE NORTH. THEN THE UPPER HIGH BEGINS TO EXPAND BACK TO THE WEST TUESDAY NIGHT. AS THE TROF TO THE NORTH PASSES BY...A SFC FRONT DROPS INTO THE NORTHEAST WEDNESDAY. AM GOING WITH CHC POPS FOR EAST ON WEDNESDAY. AS THE TROUGH PASSES BY TO THE NORTH TOMMORROW...I EXPECT SOME DRYING ACROSS OUR NORTHERN ZONES. THUS WILL GENERALLY HAVE 10 TO 20 POPS ACROSS THE NORTH FOR TUESDAY AND CONTINUED 30 TO 40 POPS IN THE SOUTHERN ZONES. LONG WAVE PATTERN CONTINUES TO APPEAR STABLE. WE ARE JUST CYCLING THROUGH A PATTERN OF TROFS DROPPING DOWN INTO THE PAC NW AND LIFTING OUT WITH THE UPPER HIGH SLOSHING BACK AND FORTH ACROSS THE SOUTH CENTRAL STATES. CLIMO FOR EXTENDED. JWS ABQ BB 068/0u91 066/092 068 46432 SAF BB 058/087 058/089 058 46442 TCC BB 068/097 069/097 069 46533 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 64 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.